Alert archive / New Mexico / Fire Weather Watches in 2021
Fire Weather Watch 13, NWS El Paso, TX
NWS El Paso, TX issued this fire weather watch at May 7, 2021, 4:19 AM MDT for 8 counties in New Mexico. It took effect at May 8, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 7, 2021, 4:19 AM MDT (10:19 UTC)
- In effect from
- May 8, 2021, 12:00 PM MDT
- Expired
- May 7, 2021, 1:47 PM MDT
- In force
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 3777 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
430 WWUS84 KEPZ 071019 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 419 AM MDT Fri May 7 2021 ...Critical Fire Weather Conditions Possible on Saturday... .The approach of an upper trough on Saturday brings very dry weather and gusty southwesterly winds for southern New Mexico. Minimum relative humidity will drop to the single digits, while winds will be above 15 mph with gusts up to 35 mph. The most affected areas will be southwest New Mexico east of the Continental Divide and moving to the northeast along the Rio Grande Valley, and the Sacramento Mountains. Currently, we are uncertain about the fuel moisture levels in Texas due to the precipitation expected this afternoon and evening. If the area does not receive enough precipitation, the Texas zones will be added to the product as they meet the wind and humidity criteria. NMZ110>113-072100- /O.NEW.KEPZ.FW.A.0013.210508T1800Z-210509T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- 419 AM MDT Fri May 7 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 110, 111, 112, AND 113... The National Weather Service in El Paso Tx/Santa Teresa has issued a Fire Weather Watch, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire weather zones 110, 111, 112 and 113 in New Mexico. * WIND...Southwest winds 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...5 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Crespo
1 follow-up statement
116 WWUS84 KEPZ 071947 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 147 PM MDT Fri May 7 2021 ...Critical Fire Weather Conditions Expected on Saturday... .An upper level trough will move through on Saturday bringing very dry weather and gusty southwesterly winds across southern New Mexico. Minimum relative humidity will drop into the single digits, while winds will be above 15 mph with gusts up to 35 mph. The warning includes the lowlands of southwestern and south- central New Mexico, as well as the higher terrain of the Gila Region and Sacramento Mountains. Far west Texas zones could also see spotty Red Flag Conditions, but confidence is low due to today's rain chances. NMZ110>113-081300- /O.UPG.KEPZ.FW.A.0013.210508T1800Z-210509T0200Z/ /O.NEW.KEPZ.FW.W.0023.210508T1800Z-210509T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- 147 PM MDT Fri May 7 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 110, 111, 112, AND 113... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Saturday. * AFFECTED AREA...Fire weather zones 110, 111, 112 and 113 in southwestern and south-central New Mexico. * WIND...Southwest winds 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...5 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Pegram
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this fire weather watch went out at May 7, 4:13 AM MDT, 6 minutes earlier.
Area forecast discussion, May 7, 4:13 AM MDT, 6 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 413 AM MDT Fri May 7 2021 .SYNOPSIS... A few storms possible along and east of the Rio Grande with windy conditions this afternoon and early evening. Dry weather returns for this weekend with a slight cool down in both the high and low temperatures. By the beginning to the middle of next next week, dry weather and cooler temperatures will be in place with a slight chance for storms by late next week. && .DISCUSSION... .SHORT TERM... Nighttime Microphysics satellite imagery continues to show convective debris mainly east of the Rio Grande. Radar also shows a few showers mainly over Hudspeth county. Skies will clear out over the next few hours as this activity tracks to the east northeast. Another active weather day is expected over the Borderland. Southerly flow continues to advect warm and moist air. Diurnal heating will create moderate instability across the eastern portions of the Rio Grande with LIs in the -2 to -5C range and MUCAPES between 500 to 1000 J/kg. Although the NAM is going quite higher than that. Sfc dewpoints will be in the 40s, while Precip Water goes up to 0.75 inches. Hudspeth county appears to have the greatest amount of moisture with PW up to an inch. Thus, the better chances for showers and thunderstorm will be over Hudspeth and adjacent areas. Shear is the factor that decreases compared to yesterday, but it is enough to get the storms going. Lift is not very obvious early on, but orographics will be the main mechanism, followed by a "dry line". Plus, an embedded shortwave in the upper ridge later this afternoon will aid the convection this afternoon and evening. The main hazards with any storms will be strong gusty winds with speeds up to 45 to 55 mph, and small hail. A few storms may be severe, but the chances for this look better east of our area. Blowing dust is very possible along the outflows of any storms reducing visibilities down to possibly 3 miles. Rainfall amounts with any storm should be light, except with the strongest cells which could have up to 0.25 per the CAMs. The best chances for storms will be over Hudspeth and Otero counties. El Paso remains at the periphery, but some storms may reach portions of the county especially to the east, but some hi-res models indicate the presence of storms in the area. The Gila region and the Black Range may have a few storms with the main hazard of gusty winds, and dry lightning. The convective activity will be pushed east as an upper trough approaches the area in the evening and overnight. Morning low temperatures should be cooler as skies clear out and drier air moves in along with lighter winds towards the early morning. && .LONG TERM... Quiet weather will be in store for the up coming weekend as we sit under the base of an upper level trough. The high temperatures will be slightly cooler on Saturday compared to Friday's high temperatures due to a mainly westerly flow at the surface. The skies will be mostly sunny with windy periods in the afternoon due to the combination of good daytime heating and the tightening up of the pressure gradient near the surface as a leeside low will be positioned across across the Texas Panhandle and southwestern Oklahoma. For the the overnight hours, the winds should subside a little except for across the higher terrain. Saturday night lows will cool off a few degrees with clear skies. The winds on Sunday morning should be relatively weak; however, as the afternoon progresses the winds increase somewhat. Although we will remain under a troughing pattern throughout the weekend, drier air in place and little to no forcing will result in dry conditions through Sunday evening. Overall, the main concern will be dry and windy conditions on both Saturday and Sunday with Saturday being the breeziest. Early next week, a couple of disturbances will move over Rockies far north of our area bringing active weather to that area while leaving Southern New Mexico under quiet conditions. With a broad trough aloft, expect the temperatures to trend on the cooler side at least through the middle of the work week. By the the end of the work week, an upper level ridge dominates much of the West. The temperatures look to begin warming back up into the 80s and 90s on Thursday with the dew point temperature in the 30s and 40s. A surface ridge across east Texas will contribute to this warming and the return of moisture to our area. The next best chance for rain will be towards the end of the week with deeper moisture and the weakening of the ridge. && .AVIATION...06Z TAF CYCLE After a short lived gusty and dusty episode this evening, things have settled down. There are still some low end gusty winds at KDMN and KTCS, but those should settle down in the next couple of hours. We will see light south or southeast winds during the overnight hours. On Friday afternoon we will see some low end gusty winds out of the southwest. We could see another round of thunderstorms, dust, and wind Friday evening. The main threat for thunderstorms will be KLRU and KELP, but almost everyone could see some brief strong wind gusts and blowing dust. We will see VFR conditions tonight and most of the day on Friday. I can't rule out some temporary MVFR ceilings and visibilities associated with the thunderstorms and blowing dust. && .FIRE WEATHER... Elevated to critical fire weather conditions are expected over the next couple of days. The reason is the approach of an upper level trough which is generating a surface low over northeastern NM, and increasing the surface west to southwest winds. This scenario coupled with very dry weather this weekend along with minimum relative humidity in the single digits for the lowlands and around 10% in the mountains will lead to critical conditions, on Saturday. Thus, we decided to go ahead an issue a fire weather watch on Saturday for the NM fire weather zones. There is some uncertainty with the showers and thunderstorms expected today mainly east of the Rio Grande that may hydrate the fuels, so decided to keep the TX zones out of it at the moment. However, rainfall amounts may be too low to actually make an impact this afternoon and evening. In that note, dry lightning may be possible, especially west of the Rio Grande today. The west to southwest winds weaken on Sunday and the first half of next week. Thus, fire weather conditions slightly improve, but we remain very dry across the region. Isolated areas may reach the critical thresholds for brief periods of time Sunday through Tuesday. Furthermore, no wetting precipitation is expected over this portion of the forecast. Ventilation rates will be excellent. && .PRELIMINARY POINT TEMPS/POPS... El Paso 94 65 89 64 / 10 10 0 0 Sierra Blanca 90 57 85 56 / 40 40 0 0 Las Cruces 93 59 85 60 / 0 0 0 0 Alamogordo 91 60 87 55 / 10 10 0 0 Cloudcroft 67 47 62 42 / 30 10 0 0 Truth or Consequences 90 56 85 56 / 10 0 0 0 Silver City 83 52 76 51 / 0 0 0 0 Deming 93 52 84 60 / 0 0 0 0 Lordsburg 91 52 85 49 / 0 0 0 0 West El Paso Metro 93 63 89 61 / 20 10 0 0 Dell City 93 56 89 55 / 30 30 0 0 Fort Hancock 95 59 92 58 / 30 30 0 0 Loma Linda 88 57 82 56 / 20 20 0 0 Fabens 95 61 90 60 / 30 20 0 0 Santa Teresa 93 58 87 56 / 10 0 0 0 White Sands HQ 92 63 86 59 / 0 0 0 0 Jornada Range 91 57 85 54 / 0 0 0 0 Hatch 93 57 87 54 / 0 0 0 0 Columbus 93 58 87 56 / 0 0 0 0 Orogrande 91 59 86 56 / 10 0 0 0 Mayhill 78 50 75 46 / 30 10 0 0 Mescalero 77 50 74 46 / 30 10 0 0 Timberon 76 45 72 43 / 30 10 0 0 Winston 82 42 77 41 / 20 0 0 0 Hillsboro 88 53 82 51 / 0 0 0 0 Spaceport 90 55 85 52 / 0 0 0 0 Lake Roberts 83 46 77 43 / 0 0 0 0 Hurley 86 47 78 53 / 0 0 0 0 Cliff 89 44 85 41 / 0 0 0 0 Mule Creek 84 50 78 48 / 0 0 0 0 Faywood 86 52 80 50 / 0 0 0 0 Animas 91 50 85 48 / 0 0 0 0 Hachita 92 52 85 50 / 0 0 0 0 Antelope Wells 91 52 85 50 / 0 0 0 0 Cloverdale 86 51 80 49 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 29-Crespo-Jones/35/29
Hazardous weather outlook, May 6, 5:28 AM MDT, 22 hours 51 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 528 AM MDT Thu May 6 2021 NMZ401>417-TXZ418>424-071130- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 528 AM MDT Thu May 6 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight... Isolated thunderstorms are possible this afternoon and evening. Some storms may produce gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered thunderstorms are expected on Friday along and east of the Rio Grande. Cloud to ground lightning, gusty winds, and perhaps some small hail are the main threats with the strongest activity. Fire danger increases this weekend into early next week. Breezy to windy conditions are expected over the weekend too. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. However, any reports associated to storms in the area will be appreciated. 29
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:39 PM MDT | Special Weather Statement | EPZ | Doña Ana | 51 min |
| May 7, 1:47 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 30 hr |
Nearby
Fire Weather Watches in New Mexico, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.